Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Low B12 levels after total knee replacement surgery. Taking mecanerv and liv 52 together. Any problem? Have moderate alcohol intake

I take liv 52 ds one tab every night along with one mecanerv 500 mcg B12 tab. I have moderate alcohol about 4 times a week for 30 years now. I had low B12 level post tkr surgery both knees.

I feel very nice with no stomach, head or body uneasiness if I take the two. What r the side effects of continuous taking of 2 pills?
especially after evening drink of 2 pints of beer.

Asked On : Mon, 22 Apr 2013
Answers:  1 Views:  71
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Internal Medicine Specialist 's  Response

Liv 52 is a liver supplement used in few cases of liver dysfunction and mecanerv is methyl cobalamine.

Low b12 levels can have varied reasons like

Dietary Deficiency
Pernicious anemia
Worm infestation -D. Latum in some geographical locations
stomach surgery

Although there are not many side effects from the use of these medications , but I will advise you to get the proper investigations done to rule out the actual cause of vitamin B12 deficiency. Inject able forms are mostly used for treatment of B12 deficiency.

Answered: Tue, 23 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor